Alert archive / Alaska / Snow Advisories in 2007

Snow Advisory 28, NWS Anchorage, AK

December 30, 2007

NWS Anchorage, AK issued this snow advisory at Dec 30, 2007, 11:00 AM AKST. It took effect at Dec 30, 2007, 4:00 PM AKST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2007, 11:00 AM AKST (20:00 UTC)
In effect from
Dec 30, 2007, 4:00 PM AKST
Expired
Dec 31, 2007, 4:00 PM AKST
In force
24 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 310100
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AST SUN DEC 30 2007

A WARM FRONT EXTENDING FROM A STRONG LOW SOUTH OF THE ALASKA
PENINSULA WILL MOVE NORTHWARD ACROSS THE THE KENAI PENINSULA AND
COOK INLET REGION TONIGHT AND THEN MOVE WESTWARD INTO SOUTHWEST
ALASKA ON MONDAY. ABUNDANT PACIFIC MOISTURE WILL SPREAD NORTHWARD
OVER THE REGION RESULTING IN SNOW...WITH HEAVIEST AMOUNTS EXPECTED
OVER THE SOUTHERN KENAI PENINSULA.

AKZ121-311300-
/X.NEW.PAFC.SN.Y.0028.071231T0100Z-071231T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
400 PM AST SUN DEC 30 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST MONDAY SOUTH OF CLAM GULCH...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST MONDAY. 

LIGHT SNOW WILL DEVELOP SOUTH OF OF CLAM GULCH LATE THIS AFTERNOON
AND THEN INTENSIFY THIS EVENING. THE SNOW WILL CONTINUE THROUGH THE
OVERNIGHT HOURS AND THEN GRADUALLY TAPER OFF MONDAY MORNING. STORM
TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST
AMOUNTS ALONG THE SOUTH SIDE OF KACHEMAK BAY (INCLUDING SELDOVIA)
AS WELL AS HIGHER ELEVATIONS NORTH OF THE BAY (INCLUDING THE HOMER
BLUFF).

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWAK41 PAFC 310648
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
948 PM AST SUN DEC 30 2007

AKZ145-311900-
/X.EXB.PAFC.SN.Y.0028.000000T0000Z-080101T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
948 PM AST SUN DEC 30 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST MONDAY. 

SNOW WILL SPREAD NORTHWARD ACROSS THE SUSITNA VALLEY THIS EVENING
AND THEN CONTINUE THROUGH THE OVERNIGHT HOURS. SNOW WILL THEN
GRADUALLY TAPER OFF FROM EAST TO WEST DURING THE DAY MONDAY. STORM
TOTAL ACCUMULATIONS OF 4 TO 10 INCHES ARE EXPECTED...WITH HIGHEST
AMOUNTS WEST OF THE PARKS HIGHWAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ121-311800-
/X.CON.PAFC.SN.Y.0028.000000T0000Z-071231T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
948 PM AST SUN DEC 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY OVER 
HIGHER ELEVATIONS SOUTH OF CLAM GULCH...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. 

SNOW HAS DEVELOPED SOUTH OF CLAM GULCH THIS EVENING. THE SNOW 
WILL CONTINUE THROUGH THE OVERNIGHT HOURS AT HIGHER ELEVATIONS
INCLUDING THE HOMER BLUFF. STORM TOTAL SNOW ACCUMULATIONS OF 
4 TO 8 INCHES ARE EXPECTED THROUGH MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 311421
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
521 AM AST MON DEC 31 2007

AKZ121-311530-
/X.CAN.PAFC.SN.Y.0028.000000T0000Z-071231T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
521 AM AST MON DEC 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW
ADVISORY. 

SNOW HAS DIMINISHED OVER THE AREA. 

$$

AKZ145-010100-
/X.CON.PAFC.SN.Y.0028.000000T0000Z-080101T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
521 AM AST MON DEC 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

SNOW HAS SPREAD NORTHWARD ACROSS THE SUSITNA VALLEY OVERNIGHT AND
WILL CONTINUE THROUGH THIS AFTERNOON. SNOW WILL THEN GRADUALLY
TAPER OFF FROM EAST TO WEST LATER THIS AFTERNOON. ADDITIONAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS
WEST OF THE PARKS HIGHWAY AND NORTH OF TALKEETNA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 311912
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1012 AM AST MON DEC 31 2007

AKZ145-010100-
/X.CON.PAFC.SN.Y.0028.000000T0000Z-080101T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1012 AM AST MON DEC 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON WEST OF THE PARKS HIGHWAY AND NORTH OF TALKEETNA...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON WEST
OF THE PARKS HIGHWAY AND NORTH OF TALKEETNA.

SNOW ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE SUSITNA
VALLEY WILL CONTINUE INTO THIS AFTERNOON AND THEN GRADUALLY TAPER
OFF. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE
EXPECTED. THIS WILL BRING TOTAL STORM SNOW ACCUMULATIONS FROM
SUNDAY THROUGH THIS AFTERNOON TO 12 TO 18 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Dec 30, 10:00 AM AKST, 1 hour earlier.

Area forecast discussion, Dec 30, 10:00 AM AKST, 1 hour before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AST SUN DEC 30 2007

.MODEL DISCUSSION...ESPECIALLY FOR AN ACTIVE WINTER PATTERN...THE
MODELS ARE IN VERY NICE AGREEMENT. THE ONLY SIGNIFICANT AREA THEY ARE
HAVING DIFFICULTY RESOLVING IS WHEN AND WHERE A TRIPLE POINT MIGHT
DEVELOP LONG THE FRONT IN THE BERING SEA. THE ECMWF WANTS TO DEVELOP
ONE IN THE ADAK AREA MONDAY NIGHT WHILE THE GFS AND NAM PLACE A WEAK
ONE WELL SOUTH OF NIKOLSKI AT THAT TIME. THIS WILL MAKE A LITTLE
DIFFERENCE IN THE PRECIPITATION AT THAT TIME FOR THE CENTRAL
ALEUTIANS BUT WILL BE BRIEF AND HAVE LITTLE OVERALL EFFECT AS ALL
MODELS DISSIPATE THEIR TRIPLE POINTS TUESDAY MORNING. WEDNESDAY
THROUGH FRIDAY THE MODELS BEGIN TO DIVERGE IN THE PLACEMENT OF A LOW
IN THE GULF OF ALASKA. THE GFS IS RATHER CONSISTENT IN ITS SOLUTION
WITH THIS LOW AND THIS SOLUTION LOOKS REASONABLE FOR THREE TO FIVE
DAYS OUT.

.ANALYSIS AND UPPER LEVELS...MAIN LOW EFFECTING THE WEATHER TODAY IS
LOCATED SOUTH OF THE ALASKA PENINSULA WITH A FRONT EXTENDING OVER THE
PENINSULA. THE UPPER LEVEL SUPPORT FOR THIS LOW IS WELL EAST OF THE
SURFACE LOW AND IS SEEN IN SATELLITE STARTING AROUND 40N AND HEADING
UP THE 155W MERIDIAN INTO THE EASTERN BRISTOL BAY ZONE.
THE EASTERN PART OF THE FORECAST AREA EXPERIENCED SOME SNOW THIS
MORNING AS A SHORT WAVE PASSED THROUGH THE AREA. THIS WAVE IS NOW
EXITING THE COPPER RIVER BASIN TO THE NORTHEAST AND WILL REMAIN OUT
OF THE AREA.
THE MAJORITY OF THE BERING SEA AREA IS UNDER NORTHWEST FLOW EXCEPT
FOR THE WESTERN BERING SEAS AND WESTERN ALEUTIANS WHICH ARE ALREADY
COMING UNDER THE INFLUENCE OF THE NEXT WEATHER SYSTEM TO THE WEST.
THE LOW IN THIS SYSTEM WILL REMAIN WEST OF THE FORECAST AREA BUT THE
WEATHER FRONT WILL MOVE INTO THE WESTERN BERING SEA TONIGHT AND THEN
INTO THE CENTRAL BERING SEA MONDAY NIGHT BEFORE WEAKENING TUESDAY

.SHORT TERM FORECAST...A BLIZZARD WARNING IS IN EFFECT THROUGH
TONIGHT FOR THE ALASKA PENINSULA DUE TO THE LOW SOUTH OF THERE AND
THE WEATHER FRONT STATIONARY OVER THEM. WINDS HAVE BEEN GUSTING 40 TO
60 MPH WITH SAND POINT AND COLD BAY BOTH EXPERIENCING VISIBILITIES TO
ONE QUARTER MILE OR LESS DUE TO BLOWING SNOW IN THESE WINDS.
KODIAK...SOUTHERN KENAI PENINSULA...AND THE EASTERN BRISTOL BAY ZONE
WILL SEE SNOW WITH THIS SYSTEM OVERNIGHT AS THE MOISTURE OVERRIDES
THE COLD AIR IN PLACE. THE EXCEPTION TO THIS WILL BE KODIAK ISLANDS
WHERE THE WARMER AIR IN THIS SYSTEM WILL CAUSE TO THE SNOW TO TURN TO
RAIN OR A RAIN SNOW MIX AS IT HAS ALREADY DONE IN THE SOUTHERN PART
OF THE ISLAND.

.LONG TERM FORECAST...AFTER THE SYSTEM SOUTH OF THE ALASKA PENINSULA
DISSIPATES TUESDAY THE MIDDLE PART OF THE WEEK LOOK TO BE MOSTLY DRY
AND COLD WITH WEAK SURFACE HIGH PRESSURE OVER THE STATE AND A COLD
TROUGH ALOFT. AFTER THAT THERE IS A CHANCE OF SOME SNOW ALONG THE
NORTH GULF COAST AND INTO THE ANCHORAGE AREA LATE IN THE WEEK WITH
MODELS FORMING A PERSISTENT WEAK LOW SOMEWHERE BETWEEN MIDDLETON
ISLAND AND PRINCE WILLIAM SOUND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 181.
MARINE...GALE 120 130 132 138 150 155 160 165 170 171 172.
         STORM 175 176.
HEAVY FREEZING SPRAY 130 140 155 160 165 180 185.
FIRE WEATHER...NONE.

DEC 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 11:00 PM AKSTGale WarningAFC24 hr
Dec 29, 11:00 PM AKSTGale WarningAFC36 hr
Dec 29, 11:00 PM AKSTGale WarningAFC36 hr
Dec 29, 11:00 PM AKSTSmall Craft AdvisoryAFC43 hr
Dec 29, 11:00 PM AKSTStorm WarningAFC43 hr
Dec 29, 11:00 PM AKSTStorm WarningAFC12 hr
Dec 29, 11:00 PM AKSTStorm WarningAFC36 hr
Dec 29, 11:00 PM AKSTHeavy Freezing Spray WarningAFC55 hr
Dec 30, 11:00 AM AKSTGale WarningAFC43 hr
Dec 30, 11:00 AM AKSTGale WarningAFC12 hr
Dec 30, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Dec 30, 11:00 AM AKSTStorm WarningAFC31 hr
Dec 30, 11:00 AM AKSTStorm WarningAFC31 hr
Dec 30, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

Snow Advisories in Alaska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.